Skip to Content

If you get depo shot on first day of period will it stop that same day?

Responses (1)

LousArk 18 Sep 2015

I realise that this is an old post, but I’m answering it in case you or anyone reading this may find it useful.

Having your first shot during your period, will often bring that period to an immediate end. Everyone's body reacts differently, though, so you may take a little longer before it stops.

You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you may experience is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.

You may get hormonal symptoms on Depo, such as bleeding, spotting, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.

If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.

Hope that helps.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions